Alert archive / New York / Coastal Flood Statements in 2025

Coastal Flood Statement 13, NWS New York, NY

May 26, 2025Greater Bridgeport Planning Region, Connecticut; Kings County, Nassau County, Queens County, New York

NWS New York, NY issued this coastal flood statement at May 26, 2025, 4:18 AM EDT for Greater Bridgeport Planning Region, Connecticut; Kings County, Nassau County, Queens County, New York. It took effect at May 26, 2025, 7:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 26, 2025, 4:18 AM EDT (08:18 UTC)
In effect from
May 26, 2025, 7:00 PM EDT
Expired
May 27, 2025, 1:00 AM EDT
In force
6 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Kings County, NY, Nassau County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WHUS41 KOKX 260818
CFWOKX

Coastal Hazard Message
National Weather Service New York NY
418 AM EDT Mon May 26 2025

CTZ009-270500-
/O.NEW.KOKX.CF.S.0013.250527T0200Z-250527T0500Z/
Southern Fairfield-
418 AM EDT Mon May 26 2025

...COASTAL FLOOD STATEMENT IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...

* WHAT...Up to one half foot of inundation above ground level 
  expected in vulnerable areas near the waterfront and shoreline.

* WHERE...Southern Fairfield County.

* WHEN...From this evening through late tonight.

* IMPACTS...Brief minor flooding of the more vulnerable 
  locations near the waterfront and shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

NYZ075-178-179-270200-
/O.NEW.KOKX.CF.S.0013.250526T2300Z-250527T0200Z/
Kings (Brooklyn)-Southern Queens-Southern Nassau-
418 AM EDT Mon May 26 2025

...COASTAL FLOOD STATEMENT IN EFFECT THIS EVENING...

* WHAT...Up to one half foot of inundation above ground level 
  expected in vulnerable areas near the waterfront and shoreline.

* WHERE...Kings (Brooklyn), Southern Queens and Southern Nassau 
  Counties.

* WHEN...This evening.

* IMPACTS...Brief minor flooding of the more vulnerable 
  locations near the waterfront and shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

Be sure to use the MyCoast app to relay photos and reports of
coastal flooding and beach erosion.

For more information from the National Weather Service visit
https://weather.gov/nyc

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at May 26, 3:45 AM EDT, 33 minutes earlier.

Area forecast discussion, May 26, 3:45 AM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service New York NY
345 AM EDT Mon May 26 2025

.SYNOPSIS...
High pressure builds across the area through Tuesday. Weak low
pressure then approaches on Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Rising heights today, so despite some more weak instability
during the daytime hours, this should inhibit the development of
shwrs today. With the steep llvl lapse rates, skies could cu up
quickly and become bkn-ovc at times as the cu flattens blw
subsidence aloft. A light NW flow early today becomes light sly
late as the ocean air attempts to advect in on weak background
flow. High temps are still progged to be slightly blw normal,
although almost the entire are is expected to hit at least 70
per the NBM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
High pres ridges across the region on Tue, keeping the cwa dry.
A moderate sly flow develops Tue aftn aided by warming temps
over the land. The NBM suggests that this is the day that highs
reach normal.

Increasing clouds Tue ngt as moisture from the srn Plains
reaches the area. The main sys approaches Wed and looks to be
the result of cycles of convection, with these remnants passing
S of the area on Wed along a nearly stationary front. Slightly
cooler with the clouds, chances for shwrs, and continued onshore
component flow. Went with the NBM pops, but there are some
timing differences with the ECMWF much slower than the GFS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Long term looks rather unsettled with troughing over the Midwest
swinging east through late week with a series of low pressure
systems developing and passing nearby.

Weakening low pressure approaches from the Mid Atlantic to start Wed
night into Thu. Differences in placement and timing continue amongst
the global models, and quite a bit of uncertainty as to the primary
window for precipitation. Can't rule out convective thunderstorms,
particularly Thursday, though the risk for severe weather appears
low, as does any significant hydro concerns. The next low pressure
quickly follows Friday into the start of the weekend, with
additional rainfall.

While not an entire washout, chances for showers persist through
much of the the period. Despite this, QPF isn't too impressive, with
ensemble means generally averaging at or under an inch in total.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
High pressure builds in through the day.

VFR.

NW winds under 10 kt veers N after 12Z this morning, followed by
afternoon sea breezes. Winds remain at around 10 kt or less thru
the day, lightening further tonight.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

No unscheduled amendments expected.

Sea breeze timing may be off by 1-2 hours, and there is a chance
that sea breezes don't reach KLGA/KEWR/KTEB.

.OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...

Late tonight-Tuesday: VFR.

Wednesday-Friday: MVFR likely. IFR possible Thursday. Chance of
showers.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Winds and seas will remain below SCA levels through the day on
Wed with a relatively weak pressure gradient in place.

Ocean seas build to 5 ft Wed night or Thursday on the ocean,
and likely remain elevated into the weekend. Elsewhere, sub SCA
conditions expected.

&&

.HYDROLOGY...
No hydrologic impacts expected through next weekend.

&&

.TIDES/COASTAL FLOODING...
Localized areas of minor coastal flooding is possible during the
next couple of high tide cycles with astronomically high water
levels from a new moon occurring this evening.

Coastal Flood Statement hoisted for this evening's high tide cycle
for coastal Fairfield CT along the western LI Sound, as well as for
the back bays of Nassau, Queens, and the most vulnerable locales in
Brooklyn. Water levels here could exceed minor flood thresholds by
up to half a foot.

There is a low rip current risk thru Tue with light winds. The
risk likely increases to moderate on Wednesday with building
seas.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JMC/DR
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...DR
AVIATION...JC/DR
MARINE...JMC/DR
HYDROLOGY...JMC/DR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 26, 3:08 AM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
308 AM EDT Mon May 26 2025

ANZ331-332-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-
103>108-NYZ067>075-078>081-176>179-270900-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield-
Northern New Haven-Northern Middlesex-Northern New London-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
308 AM EDT Mon May 26 2025

This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut, northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

Nearby

Coastal Flood Statements in New York, 2025Coastal Flood Statements in Connecticut, 2025Every coastal flood statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.